Alert archive / Washington / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 30, 2020, 6:53 PM PDT for 4 counties in Washington. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2020, 6:53 PM PDT (01:53 UTC)
- Expired
- May 30, 2020, 7:30 PM PDT
- In force
- 37 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Adams County, WA, Lincoln County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 29 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:00 PM PDT | TSTM WND DMG | 1 Wsw Mohler, WA | ABOUT 30 POWER POLES DOWN AROUND MOHLER. COAL CRK RD, KNAPP RD AND KRAMER FARM RD. TIME IS ESTIMATED BY RADAR. |
| May 30, 7:10 PM PDT | TSTM WND DMG | Harrington, WA | SEVERAL TREES DOWN AT GOLF COURSE. |
| May 30, 7:20 PM PDT | TSTM WND DMG | 5 W Davenport, WA | SHINGLES BLOWN OFF ROOF. 40 PLUS FOOT POPLAR TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:22 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WUUS56 KOTX 310153
SVROTX
WAC001-043-063-075-310230-
/O.NEW.KOTX.SV.W.0007.200531T0153Z-200531T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
653 PM PDT Sat May 30 2020
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Adams County in eastern Washington...
Southeastern Lincoln County in eastern Washington...
North central Whitman County in eastern Washington...
Southern Spokane County in northeastern Washington...
* Until 730 PM PDT.
* At 652 PM PDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Ritzville to 24 miles
southwest of Medical Lake to 16 miles southwest of Cheney to 20
miles north of Colfax, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Spokane, Cheney, Airway Heights, Medical Lake, Davenport, Fairchild
AFB, Odessa, Reardan, Sprague, Harrington, Spangle, Malden, Mohler,
Amber, Gravelles, Tyler, Mondovi, Lamona, Rocklyn and Valleyford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Spokane.
Areas of blowing dust are expected near and ahead of the
thunderstorms. Motorists can expect poor visibilities and should
reduce speeds accordingly.
&&
LAT...LON 4772 11785 4769 11756 4756 11729 4750 11719
4712 11754 4723 11780 4723 11808 4724 11873
4775 11867
TIME...MOT...LOC 0152Z 216DEG 43KT 4725 11821 4729 11800 4728 11775
4718 11735
HAIL...1.00IN
WIND...70MPH
$$
JW1 follow-up statement
912
WWUS56 KOTX 310209
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
709 PM PDT Sat May 30 2020
WAC001-310216-
/O.CAN.KOTX.SV.W.0007.000000T0000Z-200531T0230Z/
Adams WA-
709 PM PDT Sat May 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Adams
County. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM PDT for
eastern and northeastern Washington.
LAT...LON 4772 11785 4769 11756 4756 11729 4750 11719
4721 11758 4734 11775 4734 11809 4728 11869
4775 11867
TIME...MOT...LOC 0206Z 211DEG 43KT 4744 11820 4748 11798 4747 11773
4737 11733
$$
WAC043-063-075-310230-
/O.CON.KOTX.SV.W.0007.000000T0000Z-200531T0230Z/
Lincoln WA-Whitman WA-Spokane WA-
709 PM PDT Sat May 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR SOUTHEASTERN LINCOLN...NORTHERN WHITMAN AND SOUTHERN SPOKANE
COUNTIES...
At 706 PM PDT, severe thunderstorms were located along a line
extending from 23 miles north of Ritzville to 14 miles southeast of
Davenport to 7 miles south of Medical Lake to 14 miles southeast of
Cheney, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Wind damage is also likely
to mobile homes, roofs, and outbuildings.
Locations impacted include...
Spokane, Cheney, Airway Heights, Medical Lake, Davenport, Fairchild
AFB, Odessa, Reardan, Harrington, Spangle, Mohler, Amber, Gravelles,
Tyler, Mondovi, Lamona, Rocklyn, Valleyford, Eleanor and Bluestem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Spokane.
Areas of blowing dust are expected near and ahead of the
thunderstorms. Torrential rainfall is occurring in some areas as
well. Motorists can expect poor visibilities and should reduce
speeds accordingly. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4772 11785 4769 11756 4756 11729 4750 11719
4721 11758 4734 11775 4734 11809 4728 11869
4775 11867
TIME...MOT...LOC 0206Z 211DEG 43KT 4744 11820 4748 11798 4747 11773
4737 11733
HAIL...1.00IN
WIND...70MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:08 PM PDT, 45 minutes earlier.
Area forecast discussion, May 30, 6:08 PM PDT, 45 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
608 PM PDT Sat May 30 2020
.SYNOPSIS...
Severe thunderstorms will spread into the Inland NW late this
afternoon and this evening. Large hail, damaging winds and
torrential rains are all possible. Sunday will be very cool and
cloudy. Temperatures will rebound into the 70s for the rest of the
week with mainly mountain showers.
&&
.DISCUSSION...
Strongest thunderstorm cluster moved through Hermiston and just
east of Tri-Cities in the last 2 hours. It's now entering Adams,
Whitman and Garfield counties. This activity is tracking to the
north-northeast.
Looking at the recent CAM models, the 18Z NAMnest appears to have
the best overall depiction so far. The other models were expecting
the MCS to be closer to the Cascades, but the 18Z NAMnest takes
the bulk of the thunderstorms to the northeast. These storms will
likely convert from hail to mainly wind as they continue to move
to the north. Should reach the Spokane metro area around 730pm. RJ
&&
.AVIATION...
00Z TAFS: Strong to severe thunderstorms (damaging winds, large
hail, heavy rain, with a couple of tornadoes possible) will
arrive at all TAF sites shortly after 00Z and last for a few
hours. MVFR cigs are likely at most TAF sites later tonight and
into Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 49 64 44 70 45 74 / 90 50 0 0 0 0
Coeur d'Alene 50 62 45 70 45 73 / 90 70 0 0 0 0
Pullman 48 63 44 66 44 72 / 90 40 0 10 0 0
Lewiston 57 71 51 72 50 79 / 80 30 0 20 0 0
Colville 50 66 43 73 44 76 / 90 90 0 0 0 0
Sandpoint 52 61 45 70 47 72 / 90 90 0 10 0 0
Kellogg 50 60 45 68 47 71 / 90 70 0 10 10 0
Moses Lake 53 73 46 76 45 82 / 90 10 0 0 0 0
Wenatchee 52 69 46 74 47 81 / 70 30 0 0 0 0
Omak 54 68 44 73 46 78 / 90 70 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch until midnight PDT tonight for East Slopes
Northern Cascades-Moses Lake Area-Okanogan Highlands-
Okanogan Valley-Upper Columbia Basin-Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, May 30, 12:03 AM PDT, 18 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 1203 AM PDT Sat May 30 2020 IDZ001>004-026-027-WAZ031>038-041>044-310715- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 1203 AM PDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday evening continues to look like an active period for thunderstorms and some storms may be strong capable of torrential rain, gusty winds, and hail.
In the hours before
Local storm report, May 30, 6:31 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
631 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 7 S RALSTON 46.88N 118.33W
05/30/2020 M72 MPH ADAMS WA TRAINED SPOTTER
BLOWING DUST REDUCING VISIBILITY BELOW 1
MILE THEN WIND AND HEAVY RAIN. VISIBILITY
REMAINED BELOW 1 MILE WITH THE RAINFALL.
&&Local storm report, May 30, 6:35 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
635 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG WASHTUCNA 46.76N 118.31W
05/30/2020 ADAMS WA PUBLIC
DAMAGE TO LARGE EVERGREEN TREE.
&&
RFSpecial weather statement, May 30, 6:48 PM PDT, 5 minutes before
Special Weather Statement
National Weather Service Spokane WA
648 PM PDT Sat May 30 2020
IDZ003-026-WAZ032-033-310230-
Lewiston Area ID-Idaho Palouse ID-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
648 PM PDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATAH...NORTHWESTERN
NEZ PERCE...NORTHEASTERN GARFIELD...SOUTHEASTERN WHITMAN AND NORTH
CENTRAL ASOTIN COUNTIES UNTIL 730 PM PDT...
At 647 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Clarkston, moving north at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lewiston, Clarkston, Genesee, Clarkston Heights-Vineland, West
Clarkston-Highland, Colton, Uniontown, Clarkston Heights and Joel.
A Severe Thunderstorm Watch remains in effect until 1100 PM PDT for
the Panhandle of and north central Idaho...and eastern and
southeastern Washington.
LAT...LON 4636 11708 4643 11732 4656 11741 4671 11706
4672 11681
TIME...MOT...LOC 0147Z 183DEG 38KT 4650 11722
JCLEVLocal storm report, May 30, 6:50 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
650 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 2 WNW MATTAWA 46.75N 119.94W
05/30/2020 M68 MPH GRANT WA MESONET
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:36 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Garfield, Whitman | 39 min |
| May 30, 6:14 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Asotin, Garfield, Whitman | 46 min |
| May 30, 6:32 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 28 min |
| May 30, 6:48 PM PDT | Special Weather Statement | OTX | Garfield | 42 min |
| May 30, 7:11 PM PDT | Special Weather Statement | OTX | Whitman | 49 min |
| May 30, 7:25 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane, Stevens | 50 min |
| May 30, 7:29 PM PDT | Areal Flood Warning | OTX | Adams, Lincoln | 32 min |
| May 30, 7:45 PM PDT | Areal Flood Warning | OTX | Ferry, Lincoln, Spokane, Stevens | 60 min |
| May 30, 8:10 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 50 min |
| May 30, 8:53 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| May 31, 3:15 AM PDT | Areal Flood Advisory | OTX | Lincoln, Spokane, Whitman | 3 hr |
| May 31, 4:59 AM PDT | Flood Watch | OTX | Ferry, Pend Oreille, Stevens | 6 hr |
| May 31, 12:46 PM PDT | River Flood Warning | OTX | Okanogan | 70 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.